Alert archive / Massachusetts / Gale Warnings in 2008
Gale Warning 42, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Oct 22, 2008, 11:20 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2008, 11:20 PM EDT (03:20 UTC)
- Expired
- Oct 23, 2008, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBOX 230320 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1120 PM EDT WED OCT 22 2008 ANZ254-255-230800- /O.EXP.KBOX.GL.W.0041.000000T0000Z-081023T0300Z/ /O.NEW.KBOX.GL.W.0042.081023T0320Z-081023T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1120 PM EDT WED OCT 22 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY FOR THE OUTER COASTAL WATERS FROM PROVINCETOWN MA TO MONTAUK POINT NY. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TONIGHT INTO THURSDAY. NORTH WINDS OF 25 TO 30 KT WITH GUSTS UP TO 35 KT WILL GRADUALLY DIMINISH OVERNIGHT. STRONGEST WIND GUSTS WILL BE ACROSS THE WATERS SE OF NANTUCKET. THIS GALE WARNING WILL BE REPLACED BY A SMALL CRAFT ADVISORY THURSDAY AS NORTH TO NORTHEAST SWELL UP 6 TO 9 FT CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231>233-230800- /O.EXP.KBOX.GL.W.0041.000000T0000Z-081023T0300Z/ /O.EXA.KBOX.SC.Y.0226.000000T0000Z-081023T0800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- 1120 PM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. THIS ADVISORY IS FOR CAPE COD BAY...NANTUCKET SOUND AND VINEYARD SOUND. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TONIGHT INTO THURSDAY. NORTH WINDS OF 20 TO 25 KT WITH GUSTS UP TO 30 KT WILL GRADUALLY DIMINISH TOWARDS DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-231130- /O.EXP.KBOX.GL.W.0041.000000T0000Z-081023T0300Z/ /O.EXB.KBOX.SC.Y.0226.000000T0000Z-081024T0000Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1120 PM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TONIGHT INTO THURSDAY. NORTH WINDS OF 20 TO 25 KT WITH GUSTS UP TO 30 KT WILL GRADUALLY DIMINISH OVERNIGHT AND THURSDAY MORNING. HOWEVER LEFTOVER NORTH TO NORTHEAST SWELL UP 5 TO 8 FT WILL CONTINUE TO WARRANT A SMALL CRAFT ADVISORY THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-234>237-230800- /O.CON.KBOX.SC.Y.0226.000000T0000Z-081023T0800Z/ BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 1120 PM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. THIS ADVISORY IS FOR BOSTON HARBOR...BUZZARDS BAY AND BLOCK ISLAND SOUND...NARRAGANSETT BAY AND RHODE ISLAND SOUND. A LOW PRESSURE SOUTH OF NOVA SCOTIA WILL MOVE FARTHER OUT TO SEA OVERNIGHT. HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TONIGHT INTO THURSDAY. NORTH WINDS OF 20 TO 25 KT WITH GUSTS UP TO 30 KT WILL GRADUALLY DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS71 KBOX 230819 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 419 AM EDT THU OCT 23 2008 ANZ254-255-231630- /O.EXP.KBOX.GL.W.0042.000000T0000Z-081023T0800Z/ /O.EXB.KBOX.SC.Y.0226.000000T0000Z-081024T1400Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 419 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT FRIDAY FOR THE SOUTHEASTERN OUTER COASTAL WATERS FROM PROVINCETOWN MASSACHUSETTS TO MONTAUK NEW YORK. THE GALE WARNING IS NO LONGER IN EFFECT. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TODAY AND TONIGHT. NORTH WINDS OF 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL DIMINISH BY AFTERNOON. HOWEVER LEFTOVER NORTH TO NORTHEAST SWELL WILL CONTINUE TO WARRANT A SMALL CRAFT ADVISORY UNTIL FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-231630- /O.EXP.KBOX.SC.Y.0226.000000T0000Z-081023T0800Z/ /O.NEW.KBOX.SC.Y.0227.081023T0819Z-081023T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 419 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THIS ADVISORY IS FOR CAPE COD BAY...NANTUCKET SOUND AND VINEYARD SOUND AND BUZZARDS BAY. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TODAY AND TONIGHT. NORTH WINDS OF 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL DIMINISH BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-235>237-230930- /O.EXP.KBOX.SC.Y.0226.000000T0000Z-081023T0800Z/ BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 419 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR BOSTON HARBOR...RHODE ISLAND SOUND...BLOCK ISLAND SOUND AND NARRAGANSETT BAY. NORTH WINDS WILL AVERAGE 10 TO 15 KT WITH GUSTS TO 20 KT THIS MORNING...AND CONTINUE TO DIMINISH THIS AFTERNOON. SEAS WILL AVERAGE 2 TO 4 FT ACROSS THE OPEN NEAR SHORE WATERS...EXCEPT 3 TO 5 FT ACROSS THE OUTER ENTRANCE OF BOSTON HARBOR. $$ ANZ250-231630- /O.EXT.KBOX.SC.Y.0226.000000T0000Z-081024T1400Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 419 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY FOR THE EASTERN COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH OUT TO 40 NM. STRONG HIGH PRESSURE ACROSS QUEBEC WILL BUILD SOUTH TODAY AND TONIGHT. NORTH WINDS OF 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL DIMINISH BY AFTERNOON. HOWEVER LEFTOVER NORTH TO NORTHEAST SWELL WILL CONTINUE TO WARRANT A SMALL CRAFT ADVISORY UNTIL FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Oct 22, 7:27 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 22, 7:27 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
727 PM EDT WED OCT 22 2008
.SYNOPSIS...
LOW PRESSURE OVER GEORGES BANK WILL CONTINUE TO INTENSIFY WHILE
STRONG HIGH PRESSURE IN SOUTHEAST CANADA APPROACHES...CAUSING STRONG
GUSTY WINDS ALONG THE COAST. STRONG HIGH PRESSURE WILL BUILD INTO
NEW ENGLAND THU AND FRI THEN MOVE OFFSHORE SAT. A COLD FRONT WILL
MOVE THROUGH NEW ENGLAND SUNDAY...POSSIBLY ACCOMPANIED BY A WAVE OF
LOW PRESSURE. EVEN AFTER THE FRONT MOVES THROUGH...LOW PRESSURE
DISTURBANCES WILL CONTINUE TO MOVE THROUGH NEW ENGLAND MONDAY AND
TUESDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
WITH NANTUCKET STILL SUSTAINED AROUND 25 KNOTS AND GUSTING INTO THE
MID 30S...WINDS ARE TOO CLOSE TO ALLOW THE WIND ADVISORY TO EXPIRE IN
THAT AREA. HOWEVER THE WINDS HAVE COME DOWN ON THE VINEYARD AND
WESTERN AREAS OF CAPE COD. SO WE WILL END THE ADVISORY FOR THE
VINEYARD...BUT EXTEND IT UNTIL 11 PM FOR NANTUCKET AND EASTERN
/OUTER/ CAPE COD. THE REMAINDER OF THE FORECAST HAS BEEN ADJUSTED TO
CARRY LIKELY POPS ON THE CAPE AND ISLANDS AND SCATERED SHOWERS IN THE
CENTRAL HILLS AS SEEN ON RADAR...THESE SHOULD DIMINISH BY 10 PM.
PREVIOUSLY...
LIGHT RAIN SHOWERS ACROSS EASTERN MASSACHUSETTS WILL MOVE EASTWARD
DIMINISHING TO SPRINKLES AND THEN NOTHING. SHOWERS WILL LIKELY
CONTINUE ACROSS THE CAPE AND ISLANDS THIS EVENING.
WINDS WILL GRADUALLY DIMINISH AS THE LOW PRESSURE CENTER SLOWLY
MOVES FURTHER OUT TO SEA. ON THE CAPE AND ISLANDS...THE WINDS WILL
DIMINISH BUT ONLY TO LEVELS JUST BELOW ADVISORY CRITERIA. EXPECT
WINDS TO GUST TO AROUND 25KTS THERE THROUGH MUCH OF THE NIGHT.
ELSEWHERE...SUSTAINED WINDS WILL GET DOWN TO AROUND 10KTS.
LOW CLOUDS WILL REMAIN ACROSS SOUTHERN NEW ENGLAND THROUGH THE
EVENING AND TEMPERATURES WILL SLOWLY DROP INTO THE UPPER 30S ACROSS
THE INTERIOR.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
TONIGHT...THE UPPER LEVEL LOW WILL MOVE UP INTO THE CANADIAN
MARITIMES WHILE HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND. LOW
LEVEL WINDS AT 925MB ARE 25 TO 30KTS WHICH WILL KEEP WINDS UP
OVERNIGHT. CLOUDS WILL GRADUALLY MOVE OUT OVERNIGHT FROM NORTHWEST
TO SOUTHEAST WITH MOST AREAS CLEARING OUT AROUND 2 AM. DESPITE ALL
THIS...COLD AIR ADVECTION WILL PUSH TEMPERATURES DOWN OVERNIGHT. IT
LOOKS LIKE TEMPERATURES WILL ONLY DROP BELOW FREEZING WHERE THEY
ALREADY HAVE HAD A GOOD FREEZE SO NO HEADLINES WILL BE ISSUED FOR
TONIGHT.
THURSDAY...HIGH PRESSURE BUILDS IN AND DESPITE FULL SUN...HIGH
TEMPERATURES WILL REMAIN ON THE COOL SIDE THOUGH A FEW DEGREES
WARMER THAN TODAY. OVERNIGHT LOWS WILL DROP BELOW FREEZING ACROSS
ALL OF SOUTHERN NEW ENGLAND EXCEPT THE OUTER CAPE AND NANTUCKET.
SO...HAVE ISSUED A FREEZE WATCH FOR MOST OF PLYMOUTH COUNTY...
SOUTHERN BRISTOL COUNTY...MARTHAS VINEYARD...AND BARNSTABLE COUNTY.
THE ONLY PORTION OF BARNSTABLE COUNTY THAT WILL FREEZE SHOULD BE
FROM HYANNIS WESTWARD.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE REMAINS IN CONTROL FRIDAY AND FRIDAY NIGHT AS IT MOVES
OFFSHORE. THIS SHOULD KEEP SKIES GENERALLY CLEAR FRIDAY WITH
INCREASING HIGH CLOUDS LATER FRIDAY NIGHT. TEMPERATURES AT 900 MB ARE
FORECAST AROUND 7C...FULL SUN MIXING WOULD SUPPORT MAX TEMPS IN THE
LOW TO MID 60S. COOLING EFFECTS OF THE OCEAN...SEA SURFACE TEMPS IN
THE 50S...AND ELEVATION SHOULD HOLD COASTAL AND HIGHLANDS AREAS IN
THE UPPER 50S.
INCREASING HIGH CLOUDS FRIDAY NIGHT ESPECIALLY LATE. ANY CLOUDS EARLY
SHOULD BE THIN...SO WE SHOULD STILL HAVE A PERIOD OF RADIATIONAL
COOLING. WITH DEWPOINTS IN THE MID 20S TO MID 30S...MIN TEMPERATURES
AROUND THE REGION SHOULD BE AROUND FREEZING OR A LITTLE BELOW.
THE MAIN PLAYER IN THE LONG TERM IS LOW PRESSURE CURRENTLY CUTTING
OFF OVER THE PLAINS. THIS LOW WILL SLOWLY DRIFT EAST THROUGH
FRIDAY...THEN EJECT NORTHEAST AS A 160 KNOT JET MOVES INTO WESTERN
NORTH AMERICA AND GIVES THE PATTERN A KICK. THIS WILL BRING RAIN AND
WIND TO OUR AREA SAT NIGHT AND SUNDAY. WEAK LOW PRESSURE AT THE
SURFACE REMAINS OVER THE REGION MON AND TUE...AND ANOTHER UPPER LEVEL
LOW APPROACHES THE REGION ON TUE. THIS SHOULD KEEP A LOT OF CLOUDS
AND SCATTERED SHOWERS OVER THE NORTHEAST DURING THE FIRST HALF OF THE
WEEK. HIGH PRESSURE THEN BUILDS IN WEDNESDAY BRINGING A DRYING TREND.
THE 12Z RUNS OF BOTH THE ECMWF AND GFS CONTINUE IN GENERAL AGREEMENT
WITH THIS ORDER OF EVENTS WITH SLIGHT DIFFERENCES IN TIMING.
WE HAVE INTRODUCED LIKELY POPS TO THE CT VALLEY BY 00Z...AND THEN
CATEGORICAL POPS FOR ALL ZONES DURING SATURDAY NIGHT. WINDS JUST OFF
THE SURFACE ARE STILL EXPECTED TO INCREASE SATURDAY AFTERNOON AND
NIGHT. THE GFS AND ECMWF BRING A NARROW BAND OF 60 TO 70 KNOT WINDS
AT 925-950 MB...JUST AHEAD OF THE COLD FRONT. THIS SHOULD BRING
STRONG WIND GUSTS...ESPECIALLY FOR THE CAPE AND ISLANDS...SATURDAY
NIGHT AND EARLY SUNDAY.
WE CONTINUE TO EXPECT 1.5 INCH PRECIPITABLE WATER VALUES SATURDAY
NIGHT...WHICH WOULD SUPPORT OCCASIONAL HEAVY SHOWERS. ANY HEAVY
SHOWERS WOULD ALSO AID IN BRINGING STRONG WIND GUSTS TO THE SURFACE.
THE UPPER LOW IS FORECAST TO DIG ANOTHER CUT OFF LOW OVER THE
NORTHEAST EARLY IN THE WEEK. THIS SHOULD KEEP CLOUDS AND A CHANCE OF
SHOWERS WITH US MONDAY-TUESDAY. THE LOW SLOWLY LIFTS NORTH
WEDNESDAY...WITH THE ECMWF SLOWER THAN THE GFS IN THIS REGARD. THE
AMOUNT OF SUN WE SEE ON WEDNESDAY WILL DEPEND ON HOW THIS LOW MOVES
OFF. FOR NOW WE ARE GOING WITH A DRY FORECAST FOR WEDNESDAY...BUT
WITH LOW CONFIDENCE.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
TONIGHT...CIGS A MIX OF VFR NEAR 4000 FEET AND MVFR AROUND 2000 FEET.
SHOWERS FROM ORH EAST WITH ISOLATED HEAVIER SHOWERS BRINGING VSBYS
BRIEFLY TO MVFR. CONDITIONS WILL GRADUALLY IMPROVE TO VFR AS SKIES
CLEAR OVERNIGHT FROM WEST TO EAST. SFC WINDS WILL DIE DOWN OVERNIGHT
EXCEPT FOR FMH/HYA/ACK WHERE SFC WND TO G25 CAN BE EXPECTED.
THURSDAY THROUGH THURSDAY NIGHT...VFR.
OUTLOOK...FRIDAY THROUGH MONDAY
VFR FRIDAY THROUGH LATE AFTERNOON SAT.
CONDITIONS LOWERING TO IFR SAT NIGHT NIGHT AND SUNDAY MORNING. STRONG
LOW LEVEL WIND SHEAR IS ALSO POSSIBLE MAINLY FROM BOS-PVD SOUTHEAST
TO THE CAPE AND ISLANDS. 60 TO 70 KNOT SOUTHERLIES ARE EXPECTED JUST
A COUPLE OF THOUSAND FEET OFF THE GROUND.
CEILINGS AND VSBYS IMPROVE FOR MONDAY...BUT SHOULD VARY BETWEEN VFR
AND MVFR AS SHOWERS MOVE THROUGH.
&&
.MARINE...
TONIGHT...WE WILL CONTINUE GALES THROUGH 11 PM BASED ON CONTINUED
GUSTS INTO THE MID 30S OF KNOTS AT NANTUCKET. WINDS WILL DIMINISH
ACROSS THE INNER ZONES FIRST AND THEN LATE TONIGHT ACROSS THE OUTER
ZONES. ALL GALE WARNINGS SHOULD BE DOWN BY MIDNIGHT WITH SMALL CRAFT
CONDITIONS ACROSS ALL THE ZONES THROUGH THE NIGHT. SEAS WILL
GRADUALLY DIMINISH THROUGH THE EVENING GETTING DOWN TO 6-10FT BY
MORNING.
THURSDAY...SMALL CRAFT CONDITIONS FOR THE OUTER WATERS...CAPE COD
BAY...AND NANTUCKET SOUND THROUGH MUCH OF THE DAY. SEAS DIMINISH
FURTHER TO 5 TO 8 FEET.
THURSDAY NIGHT...SMALL CRAFT CONDITIONS WILL CONTINUE FOR THE OUTER
WATERS WITH SEAS DIMINISHING TO 5 TO 6 FT IN THESE AREAS AND 2 TO 4
FT ELSEWHERE.
OUTLOOK...FRIDAY THROUGH MONDAY
ALL QUIET FOR SEAS AND WINDS FRI INTO SAT MORNING. WINDS AND SEAS
SHOULD THEN INCREASE FROM SOUTH TO NORTH DURING SAT AFTERNOON INTO
SUNDAY MORNING. VERY STRONG WINDS...60 TO 70 KNOTS...ARE FORECAST
JUST OFF THE SURFACE. HOW MUCH OF THIS REACHES THE SURFACE IS
QUESTIONABLE. BUT IF EVEN 50 PERCENT COMES DOWN...ESPECIALLY IN
HEAVIER SHOWERS...THEN WE WOULD BE LOOKING AT CONDITIONS AT OR NEAR
GALE FORCE SAT NIGHT INTO SUNDAY MORNING. FOR NOW WE FAVOR STAYING
CLOSE TO THE WNAWAVE MODEL FORECAST OF SEAS FOR SATURDAY NIGHT AND
SUNDAY...WHICH BRINGS WAVE HEIGHTS OF 10 TO 15 FEET TO THE SOUTHERN
WATERS BEFORE THE COLD FRONT ARRIVES SUNDAY. WIND AND SEAS THEN
DIMINISH SUNDAY AFTERNOON INTO MONDAY...ALTHOUGH SEAS WILL REMAIN
ABOVE 5 FEET ON MOST OF THE WATERS INTO MONDAY.
&&
.TIDES/COASTAL FLOODING...
AN APPROXIMATE ONE FOOT SURGE CAN BE EXPECTED OVERNIGHT ALONG THE
EASTERN MASSACHUSETTS COAST. GUIDANCE INDICATES THAT IT WILL OCCUR
SOMETIME BETWEEN THIS EVENINGS HIGH TIDE AND TOMORROW MORNINGS HIGH
TIDE. ASTRONOMICAL TIDES REMAIN FAIRLY LOW. HOWEVER GIVEN THE
COMBINATION OF STORM SURGE AND 10 TO 15 FOOT SEAS JUST OFFSHORE...
SOME MINOR SPLASHOVER WILL BE POSSIBLE ESPECIALLY ALONG THE EAST
COASTS OF CAPE COD AND NANTUCKET.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
MAZ018>023.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MAZ022-024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ231>233-250-
254-255.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ230-
234>237.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...WTB/RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
TIDES/COASTAL FLOODING...RLGHazardous weather outlook, Oct 22, 4:38 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT WED OCT 22 2008 CTZ002>004-MAZ002>006-008>014-017-026-NHZ011-012-015-RIZ001>008- 232045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 438 PM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT HIGHER TERRAIN AND COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018-020-021-232045- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- 438 PM EDT WED OCT 22 2008 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT HIGHER TERRAIN AND COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>233-232045- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- 438 PM EDT WED OCT 22 2008 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER PERIOD OF GALE FORCE WINDS...THIS TIME FROM THE SOUTHEAST TO SOUTH...IS POSSIBLE SATURDAY NIGHT AND SUNDAY. SEAS MAY BUILD TO 10 TO 15 FEET OVER THE OUTER WATERS...MAINLY SOUTH AND EAST OF CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-234>237-232045- BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 438 PM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERIOD OF GALE FORCE WINDS...FROM THE SOUTHEAST TO SOUTH...IS POSSIBLE SATURDAY NIGHT AND SUNDAY. SEAS MAY BUILD TO 10 TO 15 FEET OVER THE OUTER WATERS...MAINLY SOUTH AND EAST OF CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-255-232045- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 438 PM EDT WED OCT 22 2008 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER PERIOD OF GALE FORCE WINDS...THIS TIME FROM THE SOUTHEAST TO SOUTH...IS POSSIBLE LATE SATURDAY NIGHT OR ON SUNDAY. SEAS MAY BUILD TO 10 TO 15 FEET OVER THE OUTER WATERS...MAINLY SOUTH AND EAST OF CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ019-232045- EASTERN PLYMOUTH MA- 438 PM EDT WED OCT 22 2008 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-232045- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- 438 PM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE WARNING MAY BE NEEDED FRIDAY MORNING WHERE THERE HAS NOT YET BEEN A FREEZE AS YET. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-232045- NANTUCKET MA- 438 PM EDT WED OCT 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FROST ADVISORY MAY BE NEEDED FRIDAY MORNING. A BAND OF STRONG WINDS IS EXPECTED TO AFFECT COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022-023-232045- BARNSTABLE MA-DUKES MA- 438 PM EDT WED OCT 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A BAND OF STRONG WINDS IS EXPECTED TO AFFECT COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:06 AM EDT | Frost Advisory | BOX | Nantucket | 28 hr |
| Oct 23, 4:06 AM EDT | Freeze Warning | BOX | Barnstable, Bristol, Dukes, Norfolk, Plymouth | 28 hr |
| Oct 23, 4:19 AM EDT | Small Craft Advisory | BOX | 10 hr |
Nearby
Gale Warnings in Massachusetts, 2008Every gale warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.